Alert archive / Oregon / High Wind Warnings in 2010

High Wind Warning 26, NWS Medford, OR

April 26, 2010Lake County, Oregon

NWS Medford, OR issued this high wind warning at Apr 26, 2010, 6:49 PM PDT for Lake County, Oregon. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2010, 6:49 PM PDT (01:49 UTC)
Expired
Apr 27, 2010, 8:57 AM PDT
In force
14 hr
Issued by
NWS Medford, OR

County Lake County, OR

The radar

The Medford radar (KMAX), 207 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 11:03 PM PDTNON-TSTM WND GST 77Ssw Silver Lake, ORWIND GUSTS FROM THE SOUTH AND OCCURRED AROUND 1030 PM. SUSTAINED WINDS WERE 50 TO 60 MPH.
Apr 27, 12:30 AM PDTNON-TSTM WND GST 662 Ne Valley Falls, OR
Apr 27, 3:59 AM PDTNON-TSTM WND GST 467 W Lakeview, ORRAINFALL TOTAL FOR 24 HOUR PERIOD WAS .94 INCHES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 1.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2010-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2010-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3014 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
336 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

292 
WWUS76 KMFR 270149
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
649 PM PDT MON APR 26 2010

ORZ031-271000-
/O.UPG.KMFR.WI.Y.0024.000000T0000Z-100427T2100Z/
/O.NEW.KMFR.HW.W.0026.100427T0149Z-100427T2100Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
649 PM PDT MON APR 26 2010

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT TUESDAY. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

* TIMING: NOW THROUGH MIDDAY TUESDAY.

* WINDS: SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ALONG US HIGHWAY 395 AND OREGON HIGHWAYS 31 AND 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND
SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO
PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-
PROFILE VEHICLES.

&&

$$

CAZ081-270900-
/O.CON.KMFR.WI.Y.0024.000000T0000Z-100427T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
649 PM PDT MON APR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ALONG INTERSTATE 5 AND HIGHWAY 97 IN THE 
  SOUTHERN PORTION OF THE SHASTA VALLEY NEAR WEED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CAZ085-ORZ029-030-271000-
/O.CON.KMFR.WI.Y.0024.000000T0000Z-100427T2100Z/
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...ALTAMONT...KLAMATH FALLS...
BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
649 PM PDT MON APR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT TUESDAY. 

* TIMING: NOW THROUGH MIDDAY TUESDAY.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE
  VEHICLES ALONG US HIGHWAYS 97 AND 395...OREGON HIGHWAYS 39 AND
  140...AND CALIFORNIA HIGHWAYS 139 AND 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

STOCKTON
2 follow-up statements
917 
WWUS76 KMFR 270904
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
204 AM PDT TUE APR 27 2010

CAZ081-271015-
/O.EXP.KMFR.WI.Y.0024.000000T0000Z-100427T0900Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
204 AM PDT TUE APR 27 2010

...WIND ADVISORY HAS EXPIRED...

WIND HAS SUBSIDED BELOW 30 MPH AND THE WIND ADVISORY WAS ALLOWED
TO EXPIRE. OCCASIONAL GUSTS TO 40 MPH MAY STILL OCCUR IN THE
SOUTHERN END OF THE VALLEY NEAR WEED.
 
$$

ORZ031-271715-
/O.CON.KMFR.HW.W.0026.000000T0000Z-100427T2100Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
204 AM PDT TUE APR 27 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

* TIMING: NOW THROUGH MIDDAY TODAY.

* WINDS: SOUTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ALONG US HIGHWAY 395 AND OREGON HIGHWAYS 31 
  AND 140. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...A HIGH WIND WARNING MEANS A
HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED
WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN
LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY
FOR HIGH- PROFILE VEHICLES.

&&

$$

CAZ085-ORZ029-030-271715-
/O.CON.KMFR.WI.Y.0024.000000T0000Z-100427T2100Z/
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...ALTAMONT...KLAMATH FALLS...
BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
204 AM PDT TUE APR 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* TIMING: NOW THROUGH MIDDAY TODAY.

* WINDS: SOUTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES ALONG US HIGHWAYS 97 AND 395...OREGON 
  HIGHWAYS 39 AND 140...AND CALIFORNIA HIGHWAYS 139 AND 299. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED
WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
154 
WWUS76 KMFR 271557
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
857 AM PDT TUE APR 27 2010

ORZ031-271700-
/O.CAN.KMFR.HW.W.0026.000000T0000Z-100427T2100Z/
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITY OF...LAKEVIEW
857 AM PDT TUE APR 27 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED OVER SOUTH-CENTRAL OREGON AS A COLD FRONT
MOVES EAST. SOUTH TO SOUTHWEST GUSTS TO 40 MPH ARE STILL
ANTICIPATED THROUGH LATE MORNING...BUT WINDS WILL QUICKLY SHIFT
WEST AND DECREASE BY AFTERNOON.

$$

CAZ085-ORZ029-030-271700-
/O.CAN.KMFR.WI.Y.0024.000000T0000Z-100427T2100Z/
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
INCLUDING THE CITIES OF...ALTURAS...ALTAMONT...KLAMATH FALLS...
BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
857 AM PDT TUE APR 27 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED OVER THE REGION AS A COLD FRONT CONTINUES
MOVING EAST THROUGH THE REGION. YOU CAN EXPECT THE WINDS TO TREND
MORE WESTERLY AND BECOMING GUSTY THROUGH LATE MORNING INTO EARLY
AFTERNOON. 

$$

STAVISH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Apr 26, 3:27 PM PDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 26, 3:27 PM PDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
327 PM PDT MON APR 26 2010

.SHORT TERM...STRONG FRONT PUSHING INTO THE COASTAL WATERS ATTM
AND THIS WILL MOVE ONSHORE THIS EVENING. IR SATELLITE IMAGERY
SHOWING COLDEST CLOUD TOPS MOVING IN IN ADVANCE OF A STRONG
SHORTWAVE AT ABOUT 42 N AND 132 W. MAIN IMPACTS WITH THIS STORM
WILL BE RAIN AND WIND. WINDS HAVE INCREASED OVER THE SHASTA
VALLEY AND OVER THE EAST SIDE THIS AFTERNOON. A STRONG CORE OF
50-60KT WINDS AT 700 MB WILL MOVE OVER THE EAST SIDE AREAS TONIGHT
INTO TUESDAY MORNING. AS A RESULT...EXPANDED THE WIND ADVISORY TO
INCLUDE OREGON ZONE 29 AND CALIFORNIA ZONE 85. THINK WIND WILL
REMAIN JUST BELOW ADVISORY HERE IN THE ROGUE VALLEY THIS EVENING
BEFORE THE RAIN STARTS. RAIN HAS STARTED ALONG THE COAST AND WILL
SPREAD INLAND THIS EVENING REACHING THE EAST SIDE OVERNIGHT. RAIN
AMOUNTS WILL BE QUITE HEAVY ALONG THE COAST...WITH PERHAPS A FEW
OF THE TYPICAL OROGRAPHICALLY FAVORED AREAS OF SOUTHERN CURRY
COUNTY AND NORTHWEST CALIFORNIA RECEIVING UPWARDS OF 3 INCHES
TONIGHT INTO TUESDAY. EXPECT GENERALLY 0.25 TO 0.50 OF AN INCH
AROUND THE ROGUE VALLEY. SNOW LEVELS ARE VERY HIGH AHEAD OF THIS
SYSTEM...SO NOT EXPECTING SIGNIFICANT SNOW...BUT WILL LOWER TO
AROUND 4500-5000 FEET TUESDAY MORNING. UPPER TROUGH WILL MOVE INTO
THE AREA TUESDAY AND ONSHORE FLOW WILL KEEP SHOWERS GOING. THERE
COULD EVEN BE A COUPLE OF THUNDERSTORMS IN THE EASTERN PART OF THE
CWA. BY TUESDAY NIGHT...THE COLD TROUGH WILL OVERCOME ALL OF THE
PACIFIC NORTHWEST AND SNOW LEVELS WILL DROP TO AROUND 3000 FEET.
THE CHILLY....SHOWERY PATTERN WILL CONTINUE WEDNESDAY AND THURSDAY.

.LONG TERM...DIFFERENCES EXIST BETWEEN THE OPERATIONAL GFS AND ECMWF
FROM FRIDAY INTO EARLY NEXT WEEK. THE PREVIOUS ECMWF RUN SUGGESTED A
TROF PLOWING SOUTH INTO A STRENGTHENING RIDGE CENTERED NEAR 140 W
NEXT WEEKEND. THE 12Z RUN HAS BACKED OFF ON THIS IDEA. HOWEVER IT
STILL SUGGEST THE TROF MOVING OVER THE TOP OF THE RIDGE...THUS
FLATTENING IT OUT SOME THEN DIGGING INTO THE PACNW EARLY NEXT WEEK.
IF THE RIDGE STRENGTHENS THIS WEEKEND...THE MORE LIKELY SCENARIO IS
THAT IT WILL JUST FLATTEN THE RIDGE AND WEAKEN AT THE SAME TIME.
THE GFS REMAINS CONSISTENT FROM THE PAST TWO RUNS IN KEEPING THE
RIDGE AXIS FARTHER EAST COMPARED TO THE ECMWF WITH A NORTHERLY FLOW
ALOFT. AT THE SURFACE OFFSHORE FLOW DEVELOPS WITH A THERMAL TROF
BUILDING UP FROM NORTHERN CALIFORNIA. FOR NOW HAVE MADE LITTLE
CHANGE TO THE EXTENDED AND WILL LEAN TOWARDS THE GFS IDEA AND KEEP
POPS BELOW CLIMO AND HAVE ADJUSTED TEMPERATURES ABOVE GUIDANCE.

&&

.AVIATION...WIND SPEED SHEAR IS THE MAIN CONCERN ALONG THE COAST AND
UMPQUA BASIN UNTIL 3Z AT THE COAST AND 5Z INLAND. AS THE FRONT MOVES
INLAND CIGS WEST OF THE CASCADES INITIALLY LOWERS TO MVFR...THEN IFR
AFTER 6Z INTO TUESDAY MORNING WITH MTNS BECOMING OBSCURED. VFR CIGS
CONTINUE EAST OF THE CASCADES THROUGH THIS EVENING...THEN LOWERING
TO IFR AROUND 10Z. GUSTY WINDS WILL BE THE MAIN CONCERN AT THE LMT
TERMINAL THIS AFTERNOON AND TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 2 PM PDT TUESDAY FOR ORZ029>031.

CA...WIND ADVISORY UNTIL 2 PM PDT TUESDAY FOR CAZ085.
     WIND ADVISORY UNTIL 2 AM PDT TUESDAY FOR CAZ081.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT TUESDAY FOR PZZ350-356.
     HAZARDOUS SEAS WARNING UNTIL 5 PM PDT TUESDAY FOR PZZ370-376.

SPILDE
Hazardous weather outlook, Apr 26, 2:53 PM PDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PDT MON APR 26 2010

CAZ085-ORZ029>031-272100-
MODOC COUNTY-KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
253 PM PDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND ADVISORY IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND ADVISORY CONTINUES TO 2 PM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-272100-
CENTRAL SISKIYOU COUNTY-
253 PM PDT MON APR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIND ADVISORY IN EFFECT. SEE WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WIND ADVISORY CONTINUES TO 2 AM PDT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

In the hours before

Local storm report, Apr 26, 5:01 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
501 PM PDT MON APR 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND GST 7 SSW RUCH              42.14N 123.07W
04/26/2010  E45 MPH          JACKSON            OR   TRAINED SPOTTER

            WIND GUSTS ESTIMATED 40 TO 45 MPH

&&

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 10:44 PM PDTSmall Craft Advisory for WindsMFR6 hr
Apr 27, 2:27 AM PDTSmall Craft Advisory for Hazardous SeasMFR4 days

Nearby

High Wind Warnings in Oregon, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.